Winter Weather, Bowie
- When
- February 4, 2:00 AM CST to 9:00 AM CST
- Where
- Bowie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Vigorous upper level trough moved out of the Southwest United States and into the Texas Hill Country during the morning hours of the 4th. Upper forcing was felt well in advance of the trough across Southeast Oklahoma, the northern third of Northeast Texas into Southwest Arkansas with widespread precipitation breaking out.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Vigorous upper level trough moved out of the Southwest United States and into the Texas Hill Country during the morning hours of the 4th. Upper forcing was felt well in advance of the trough across Southeast Oklahoma, the northern third of Northeast Texas into Southwest Arkansas with widespread precipitation breaking out. Temperatures quickly dropped below freezing during the late night hours of the 3rd into the predawn hours of the 4th and as a result, the light rain became mostly freezing rain with a mix of sleet and light snow. The temperatures did not climb above freezing until the mid morning hours of February 4th. Freezing rain accumulations across portions of Bowie County were mostly near one tenth of an inch. This resulted in ice accumulation on elevated objects only, including bridges, overpasses and powerlines. There were a few automobile accidents along with a few power outages.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 3, 11:24 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CST MON FEB 3 2014
.AVIATION...
CONCERNING THE ARKLATEX...SKC AT SEVERAL NE TX SITES...BUT LOW
MVFR CIGS AT KLFK/KSHV/KELD WITH IFR KMLU. SFC WINDS A LITTLE
BRISK FROM ESE WITH GUST NEAR 20KTS IN I-20 CORRIDOR. THE UPPER
LOW IS ON APPROACH FROM W TX AND WILL BRING OVERRUNNING RAINFALL
BACK FOR OUR TUESDAY. ALOFT...OUR CLIMB WINDS ARE E/SE 20-30KTS TO
5KFT...THEN VEER TO SW INCREASING SPEEDS WITH ALTITUDE. OVERNIGHT
WITH A STG LOW LVL JET WITH DEEP PACIFIC MOISTURE IN THE UPPER
LOW WILL BRING JUST PLAIN OLD RAINFALL TO OUR TERMINALS...BECMG
WIDESPREAD SHORTLY AFTER ONSET AROUND DAYBREAK ADDING VSBY ISSUES. A
RISING FRZG LVL MAKE LOW LVL ICING OF LESS CONCERN...BUT THE LOW
LVL SHEAR REMAINS. AFTER 12Z...EMBEDDED CONVECTION ALSO POSSIBLE
WITH UNSTABLE AIR ABOVE 850 MB AND FAVORABLE WIND PROFILE. THIS
SHORT WAVE TO EXIT WITH RAIN ENDING LATER IN DAY ON TUE. /24/
&&
.PREV DISCUSSION... /ISSUED 946 PM CST MON FEB 3 2014/
DISCUSSION...
TEMPS TRENDING SLIGHTLY COOLER ACROSS EAST TEXAS AND NORTH
LOUISIANA THIS EVENING. FOR THIS UPDATE...WENT AHEAD AND LOWERED
LOW TEMPERATURES ACROSS THESE AREAS FROM AROUND 40 DEGREES TO THE
MID TO UPPER 30S.
WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TO 9 AM
NORTH OF INTERSTATE 30 AS AN UPPER-LEVEL DISTURBANCE MOVES EAST
ACROSS THE REGION. RAINFALL TO BEGIN AROUND 3 AM ACROSS THE
ADVISORY AREA. WITH SURFACE TEMPERATURES FORECAST TO BE AT OR
SLIGHTLY BELOW FREEZING...SOME LOCATIONS MAY EXPERIENCE FREEZING
RAIN WITH UP TO A TENTH OF AN INCH OF ACCUMULATION POSSIBLE.
TEMPERATURES TO CLIMB ABOVE FREEZING BY MID-MORNING.
UPDATES ALREADY OUT. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 36 47 36 45 27 / 30 100 10 10 10
MLU 34 52 36 46 27 / 10 100 40 10 10
DEQ 32 42 28 40 21 / 40 90 10 10 10
TXK 34 41 31 40 22 / 40 100 10 10 10
ELD 33 42 31 43 23 / 20 100 20 10 10
TYR 35 49 33 41 24 / 70 100 10 10 10
GGG 35 47 34 43 25 / 50 100 10 10 10
LFK 36 54 37 51 30 / 40 100 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
ZONES: ARZ050-051.
LA...NONE.
OK...WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...NONE.
&&
24/99/99HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CST MON FEB 3 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1130 AM CST MON FEB 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE REGION DURING THE DAY TUESDAY WITH THE PRECIPITATION QUICKLY EXITING THE REGION TUESDAY NIGHT. MUCH COLDER AIR WILL INFILTRATE THE REGION BEHIND A STRONG COLD FRONT ON TUESDAY. THIS COLD AIR WILL BE SLOW TO ERODE THROUGH THE WORK WEEK. WEAK DISTURBANCES WILL OVERRIDE THE COLD AIR WITH A MIX OF WINTER PRECIPITATION EXPECTED AS EARLY AS LATE THURSDAY...BUT ESPECIALLY THURSDAY NIGHT THROUGH THE EARLY PORTION OF THE WEEKEND. THIS FORECAST WILL CONTINUE TO GET FINE TUNED AS THE EVENT NEARS SO CONTINUE TO MONITOR THE FORECAST THROUGHOUT THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489552.